MAUDE Adverse Event Report: CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER
Catalog Number 506610S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f 10cm transradial rain sheath separated about 1cm from the hub inside a vein when the physician went to remove the sheath.A surgeon was called, and the patient had a cut-down procedure to remove the remaining cannula of the sheath.The procedure was aborted due to the complication.The patient is doing well after the procedure.A physician went to gain right radial access and stuck the vein.The physician then proceeded and placed a 6f rain transradial sheath inside the vein.The physician then tried to gain access to the right radial artery and did successfully.A 6f rain sheath was placed inside of the artery.An unknown j-wire was used.Getting arterial access potentially nicked the venous sheath in place and the integrity of the cannula "may have been damaged causing the break in the sheath upon removal".There were no damages noted to the device prior to using it.There was no calcification or tortuosity at the insertion vessel site.There were no specific patient anatomical anomalies noted at the insertion site.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
-this device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.-additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d2, g1, g3, g6, h1, h2, h3 and h6.As reported, a 6f 10cm transradial rain sheath separated about 1cm from the hub inside a vein when the physician went to remove the sheath.A surgeon was called, and the patient had a cut-down procedure to remove the remaining cannula of the sheath.The procedure was aborted due to the complication.The patient is doing well after the procedure.A physician went to gain right radial access and stuck the vein.The physician then proceeded and placed a 6f rain transradial sheath inside the vein.The physician then tried to gain access to the right radial artery and did successfully.A 6f rain sheath was placed inside the artery.An unknown j-wire was used.Getting arterial access potentially nicked the venous sheath in place and the integrity of the cannula "may have been damaged causing the break in the sheath upon removal." there were no damages noted to the device prior to using it.There was no calcification or tortuosity at the insertion vessel site.There were no specific patient anatomical anomalies noted at the insertion site.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.A non-sterile ¿6f,10cm sw radial¿ was received for analysis.Only the catheter sheath introducer (csi) was returned, and it presented with a separated cannula located approximately 8.5 cm from the distal tip.The separated piece was returned for analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The separated area was inspected with a vision system and presented evidence of elongations and plastic deformation.Additionally, a puncture was observed near the separated edge of the proximal segment.The puncture presents with plastic deformation and material elongations with a direction toward the inside of the cannula.A product history record (phr) review of lot 18183120 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula~separated" was confirmed, the unit was received with the cannula separated into two pieces.Additionally, a puncture was observed on the cannula.The plastic deformation found at the puncture site suggests the unit was damaged with a sharp object from the outside toward the inside of the cannula.The elongations and plastic deformation found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the rupture.Procedural/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not scratch the sheath with needle point, cutting tool, or other edged tools.Once all catheters and wires are removed, remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17592821
Report Number9616099-2023-06583
Device Sequence Number12853974
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public(01)10705032078948(17)260131(10)18183120
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue Number506610S
Device Lot Number18183120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer08/21/2023
08/31/2023
01/04/2024
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date08/22/2023
09/25/2023
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN J-WIRE, UNKNOWN 6F RAIN SHEATH
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale
Patient EthnicityHispanic